question-icon

What causes nausea,appetite loss and fatigue after taking Amoxicillin?

default
Posted on Wed, 9 Jul 2014
Question: Hi,

I have been taking 525mg of Amoxicillin twice daily for a sinus infection. I am on a 10 day course and have about 4 days left. Every time I take antibiotics I always feel nauseated, have a lack of appetite, low energy and just feel exhausted and sick. I feel worse since starting the antibiotics than I did before. I talked to a pharmacist who advised me to try taking probiotics with the Amoxicillin to help these symptoms. I have been taking probiotics but still don't feel any better. Is there anything I can do to help this? I know I should not stop taking them but I am just so sick and even unable to work due to how horrible I feel. Any help would be appreciated. Thank you I forgot to add that I am on day 7 of medication.
doctor
Answered by Dr. Grzegorz Stanko (38 minutes later)
Brief Answer:
Detailed below.

Detailed Answer:
Hello!

Thank you for the query.

Antibiotics very often cause side effects like nausea and feeling of sickness. Some persons just have such reaction on specific antibiotics and nothing can be done about that except choosing different antibiotic. Probiotic is a good advise, just remember to take it 30 minutes before or after antibiotic intake. You may to take antibiotic during the meals, this should also help with nausea.
Unfortunately nothing else can be done and either you will get through this 4 days or you as your doctor about antibiotic change.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko (3 minutes later)
I think it may be helpful to see if my doctor can change my medication since amoxicillin is just making me too sick. Thank You.
doctor
Answered by Dr. Grzegorz Stanko (0 minute later)
Brief Answer:
.

Detailed Answer:
You are welcome. Hope you will get well soon.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5769 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes nausea,appetite loss and fatigue after taking Amoxicillin?

Brief Answer: Detailed below. Detailed Answer: Hello! Thank you for the query. Antibiotics very often cause side effects like nausea and feeling of sickness. Some persons just have such reaction on specific antibiotics and nothing can be done about that except choosing different antibiotic. Probiotic is a good advise, just remember to take it 30 minutes before or after antibiotic intake. You may to take antibiotic during the meals, this should also help with nausea. Unfortunately nothing else can be done and either you will get through this 4 days or you as your doctor about antibiotic change. Hope this will help. Feel free to ask further questions. Regards.